by gulyuz on Thu Feb 23, 2012 07:18 AM
My father has stage 4 colon cancer and suffers from extreme shortness of breath when he tries to walk, during the weeks after he has chemo..he can't walk more than 10 steps and needs to sit down immediately, otherwise he would fall...has anyone experienced such a chemo side effect? thanks
by Joycesupporter on Tue Feb 28, 2012 03:48 PM
Hi! My dad has stage 4 colon cancer diagnosed in oct 2010. He has been on chemo. every 2 weeks since Nov. 2010. He has noticed shortness of breath after his treatments. Initally he was on FOLFOX(oxcaliplatin) and 5FU as well as Avastin. All of the drugs have shortness of breath as their side effects. His oxygen saturation was measured several times with each of his complaints and it was 100% each time. They don't say anything much about it. Another reason may be if his RBC's are low. RBC's carry oxygen..so if his level is low that may be another reason. Unfortunatly that is a common side effect..he should mention that to his MD to make sure there is no other underlying cause. When this happened to my dad initally, I think because it was such a scary thing, he was less tolerant of it and it bothered him more. Now that he knows to expect it..he handles it better. I hope i was of some help to you..GOD bless and best wishes!
by Elapie1879 on Tue Dec 11, 2012 01:34 AM
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.